Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Heaven - Sat Feb 17, 2007 11:47 pm||
Need help diagnosing a problem I have had for several years now.
I am a 25 year old female, previous history of precancerous cells in the cerxix, treated by cervical cone biopsy
I am not on birth control of any kind and have never had children, although I am sexually active with the same partner for 5 years.
For the past several years, I have had very painful, heavy periods. Each month, I am unable to work during my periods due to the heaviness of the flow, and the terrible cramps. My epriods typicially are between 28-32 days apart, lasting for 7 days. The first 3 days of my flow, I use a super tampoon, changing every half hour to an hour. I also have very bad cramps, diarrhea, pain in my lower back, legs and rectum.
I have constant pain in my lower right abdomen, and can feel swelling there.I am also very bloated during my period, and exausted. 2 weeks after my period, when I assume in ovulating, I have severe pain in my lower amdomen on both sides, whch I assume is ovulation pain. the pain is severe, and sometimes keeps me from work.
What are these symptoms of, andhow can I cure it? I cannot hold down a job anymore, due to how much time I take off work each month due to this.
|Dr. Chan Lowe - Sat Mar 17, 2007 3:16 am||
Your symptoms may be due to endometriosis but they may also be due to an exagerated female menstrual cycle (termed menorrhagia or heavy bleeding).
Often, gynecologists will recommend a trial of oral contraceptives to "take over" the cycle for several months. This often will result in less severe menses. After several months the contraceptives can be stopped. At this point, the previous problems may or may not return.
I would recommend you discuss your symptoms with your gynecologist.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.